Texas, 2015

Hail in Texas, July 4, 2015

July 4, 2015 · NWS LCH · 1 event in 1 county or zone

A short wave moved across the region during the 4th and 5th. This produced one severe storm in Southeast Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A short wave moved across the region during the 4th and 5th. This produced one severe storm in Southeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 4, 2:13 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 4, 2:13 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CDT SAT JUL 4 2015

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING WEST TO EAST
ACROSS OUR REGION THIS AFTERNOON...PRODUCING PLENTY OF LIGHTNING...
HEAVY RAIN...AND OCCASIONALLY SOME STRONG WINDS. THIS ACTIVITY IS
EXPECTED TO DECREASE IN COVERAGE AS WE HEAD TOWARDS THE EVENING
HOURS...BEFORE DISSIPATING AFTER SUNSET.

ANOTHER ROUND OF ACTIVE WEATHER IS EXPECTED ON SUNDAY...STARTING
IN THE MORNING AS A FEW SHOWERS MOVING ONSHORE...BEFORE A MORE
ACTIVE SEA BREEZE SCENARIO AGAIN IN THE AFTERNOON. HOWEVER
SUNDAYS WEATHER IS EXPECTED TO BE HIGHER IN COVERAGE IN ACADIANA
AND CENTRAL LOUISIANA...AND LOWER IN SOUTHEAST TEXAS.

FOR THE WORK-WEEK...THERE WILL BE A MUCH LOWER RISK FOR
THUNDERSTORMS THAN WHAT WE HAVE HAD THIS WEEKEND...MAINLY A 20
PERCENT COVERAGE FOR DIURNAL ACTIVITY IS EXPECTED EACH DAY.

WITH LESS THUNDERSTORMS...EXPECTING TEMPERATURES TO RISE A COUPLE
OF DEGREES FOR THE AFTERNOON HIGHS THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  90  75  93 /  40  40  10  10
LCH  76  90  77  92 /  20  20  10  10
LFT  75  90  76  92 /  30  30  10  10
BPT  77  91  78  92 /  20  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

15
Hazardous weather outlook, Jul 4, 4:30 AM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CDT SAT JUL 4 2015

GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-051030-
CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-
EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
530 AM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN
DEVELOPING THIS MORNING AS AN UPPER LEVEL DISTURBANCE APPROACHES
THE REGION. SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO
INCREASE DURING THE AFTERNOON...ESPECIALLY FROM THE LAKES AREA OF
SOUTHEAST TEXAS INTO CENTRAL LOUISIANA. CONDITIONS APPEAR
FAVORABLE FOR SOME STORMS TO BECOME STRONG TO MARGINALLY SEVERE
FROM MID AFTERNOON THROUGH EARLY EVENING...WITH STRONG GUSTY
WINDS THE PRIMARY RISK. IN ADDITION...STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY
RAINFALL.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH DURING THE
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON SUNDAY...WITH THE
BEST CHANCES EAST OF A LINE FROM TOLEDO BEND RESERVOIR TO
ABBEVILLE. SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS WILL
BE CAPABLE OF GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY RAINFALL.

AN UPPER LEVEL RIDGE IS EXPECTED TO STRENGTHEN OVER THE REGION
EARLY NEXT WEEK LIMITING ANY CONVECTION. CONDITIONS WILL BE HOT
AND MUGGY WITH DAILY AFTERNOON HEAT INDEX READINGS BETWEEN 100 AND
105 DEGREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GMZ430-435-450-452-455-470-472-475-051030-
SABINE LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
530 AM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. STORMS WILL
BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HIGHER SEAS.
ALSO...FREQUENT CLOUD TO WATER LIGHTNING WILL BE POSSIBLE WITH THE
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

In the hours before

Special weather statement, Jul 4, 2:13 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CDT SAT JUL 4 2015

TXZ180-201-042100-
HARDIN TX-TYLER TX-
313 PM CDT SAT JUL 4 2015

...SPECIAL WEATHER STATEMENT...

AT 312 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILDWOOD...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WARREN...WILDWOOD...FRED...TOWN BLUFF...VILLAGE MILLS...HONEY
ISLAND...SPURGER AND HILLISTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3049 9454 3052 9455 3085 9420 3082 9419
      3080 9418 3079 9415 3074 9413 3073 9414
      3070 9412 3068 9413 3069 9410 3062 9407
      3037 9444 3049 9456
TIME...MOT...LOC 2012Z 228DEG 27KT 3049 9444
Special weather statement, Jul 4, 2:44 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT SAT JUL 4 2015

TXZ259-260-042100-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
344 PM CDT SAT JUL 4 2015

...SPECIAL WEATHER STATEMENT...

AT 344 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPURGER...OR NEAR FRED...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWTON...KIRBYVILLE...BON WEIR...ROGANVILLE...JAMESTOWN...MT.
UNION...MAGNOLIA SPRINGS AND BLEAKWOOD.

LAT...LON 3095 9378 3071 9364 3056 9409 3058 9409
      3064 9405 3066 9409 3069 9409 3068 9413
      3070 9412 3071 9414 3073 9414 3075 9413
      3076 9414
TIME...MOT...LOC 2044Z 243DEG 25KT 3065 9414
Special weather statement, Jul 4, 2:55 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT SAT JUL 4 2015

TXZ259-260-042130-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
355 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER...EAST CENTRAL
JASPER AND WEST CENTRAL NEWTON COUNTIES UNTIL 430 PM CDT...

AT 355 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MT. UNION...OR 8 MILES NORTHWEST OF KIRBYVILLE...MOVING NORTHEAST AT
25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWTON...KIRBYVILLE...ROGANVILLE...JAMESTOWN...MT. UNION...MAGNOLIA
SPRINGS AND BLEAKWOOD.

LAT...LON 3095 9378 3070 9365 3059 9405 3062 9407
      3065 9406 3066 9409 3069 9409 3069 9411
      3074 9413 3075 9413
TIME...MOT...LOC 2055Z 244DEG 23KT 3071 9402
Local storm report, Jul 4, 3:02 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 PM CDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     SINGER                  30.65N 93.41W
07/04/2015                   BEAUREGARD         LA   PUBLIC

            PUBLIC POSTED PHOTO OF TREE DOWN IN SINGER

&&

TWH
Special weather statement, Jul 4, 3:32 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
432 PM CDT SAT JUL 4 2015

LAZ027-030-TXZ259-260-042215-
BEAUREGARD LA-VERNON LA-NORTHERN JASPER TX-NORTHERN NEWTON TX-
432 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES...NORTHEASTERN JASPER AND CENTRAL NEWTON
COUNTIES UNTIL 515 PM CDT...

AT 431 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JUNCTION...OR NEAR MERRYVILLE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEESVILLE...NEWTON...ROSEPINE...MERRYVILLE...DE RIDDER...BON WEIR...
FORT POLK...DERIDDER...NEW LLANO...JUNCTION...STRINGTOWN...EVANS AND
PICKERING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3081 9307 3068 9372 3088 9387 3117 9328
TIME...MOT...LOC 2131Z 254DEG 28KT 3083 9358

TWH
Special weather statement, Jul 4, 3:37 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 PM CDT SAT JUL 4 2015

LAZ027-TXZ260-042200-
VERNON-NORTHERN NEWTON-
437 PM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VERNON PARISH IN
WEST CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES...

AT 436 PM CDT...A STRONG THUNDERSTORM WAS NEAR BURR FERRY...OR NEAR
TOLEDO BEND DAM...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LEESVILLE...ANACOCO...TOLEDO BEND DAM...SLAGLE...BURR FERRY AND
KURTHWOOD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3122 9307 3103 9356 3113 9371 3118 9363
      3117 9358 3120 9354 3122 9355 3137 9328
      3136 9312
TIME...MOT...LOC 2136Z 239DEG 31KT 3108 9357

SWEENEY

The radar

The Ft Polk radar (KPOE), 156 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tyler

When
July 4, 4:30 PM CST
Where
Tyler County, 0.91 mi SE of Chester
Measured
1 in hail
Reported by
COOP Observer
Coordinates
30.910, -94.590

A Co-Op observer near Chester reported hail to one inch in diameter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591880.